| Catalog Number |
154005A |
| Medical Device Problem Code |
Restricted Flow rate (1248)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
Event or Problem Description
It was reported that the urine appeared to back up in the tubing creating a leak.No medical intervention was reported.
Additional Manufacturer Narrative
The device was not returned for evaluation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿"for use with the bardex i.C.Or lubri-sil i.C.Foley catheters bacteriostatic drainage tubing and bacteriostatic drainage bag bard infection control urinary drainage bag -- bacteriostatic collection system -- bard ez-lok sampling port -- bard safety-flow outlet device.Not made with natural rubber latex ref 154005a 1 unit contains: bacteriostatic collection system contents: 2000ml (approx.Vol) capacity bacteriostatic drainage bag with anti-reflux chamber bacteriostatic drainage tubing with bard ez-lok sampling port warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations directions for use: visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or damaged or if any imperfection or surface deterioration is observed, do not use.1.Remove protective cap from drainage tube catheter adapter and connect drainge tube to catheter 2.Position hanger hanger on bedside rail near the foot of the bed 3.Use sheeting clip to secure drainage tube to sheet.Important: position drainage tube in a straight fashion from catheter to driange bag.4.To empty bag: open - with thumb on top of device and finger under green lever, lift and rotate lever clockwise note: if specifimen is required, see directions for using urine sample port.5.Periodic observations of this system should be made to ensure the urine is flowing freely.If a standing column of urine is observed, check for correct positioning of bag and then for a physical obstruction.If correct positioning or removal of physical obstruction does not allow free flow, the bag may have to be changed.Directions for using bard ez-lok sampling port: bard ez-lok sampling port accepts a luer-lock or slip tip syringe.1.Kink drainage tubing a minimum of 3 inches below the sampling port until urine is visible under the access site.2.Swab surface of site with antiseptic wipe.3.Using aseptic technique, position the syringe in the center of the sampling port.The syringe should be held perpendicular to the surface of the sampling port (at approximately 80-100 degree angle).Press the syringe firmly and twist gently to lock the syringe onto the sampling port note: improper penetration technique could cause formation of a drop of urine on the surface of the sampling port.Periodic observation of the sampling port is recommended.4.Aspirate desired volume of urine.5.Unkink tubing and send specimen to laboratory.Sterile unless package has been opened or damaged.Single use only.Do not resterilize.For urological use only.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.".
Event or Problem Description